Lipschitz and uniform embeddings into $\ell _{\infty} $

Volume 212 / 2011

N. J. Kalton Fundamenta Mathematicae 212 (2011), 53-69 MSC: 46B20, 46B25, 46T99. DOI: 10.4064/fm212-1-4


We show that there is no uniformly continuous selection of the quotient map $Q:\ell _\infty \to \ell _\infty //c_0$ relative to the unit ball. We use this to construct an answer to a problem of Benyamini and Lindenstrauss; there is a Banach space $X$ such that there is a no Lipschitz retraction of $X^{**}$ onto $X$; in fact there is no uniformly continuous retraction from $B_{X^{**}}$ onto $B_X$.


  • N. J. KaltonDepartment of Mathematics
    University of Missouri
    Columbia, MO 65211, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image